PubAg

Main content area

Maximum likelihood fitting of the Poisson lognormal distribution

Author:
Izsák, Rudolf
Source:
Environmental and ecological statistics 2008 v.15 no.2 pp. 143-156
ISSN:
1352-8505
Subject:
computer software, lognormal distribution, probability
Abstract:
In this paper some properties and analytic expressions regarding the Poisson lognormal distribution such as moments, maximum likelihood function and related derivatives are discussed. The author provides a sharp approximation of the integrals related to the Poisson lognormal probabilities and analyzes the choice of the initial values in the fitting procedure. Based on these he describes a new procedure for carrying out the maximum likelihood fitting of the truncated Poisson lognormal distribution. The method and results are illustrated on real data. The computer program for calculations is freely available.
Agid:
2100265